Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 241, NWS Tulsa, OK

July 10, 2019Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 10, 2019, 2:29 PM CDT for Crawford County, Arkansas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2019, 2:29 PM CDT (19:29 UTC)
Expired
Jul 10, 2019, 3:15 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 28 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:56 PM CDTTSTM WND DMG1 W Alma, ARMULTIPLE POWERLINES DOWN ON ALMA HIGHWAY NEAR KIBLER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2073 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

525 
WUUS54 KTSA 101929
SVRTSA
ARC033-102015-
/O.NEW.KTSA.SV.W.0241.190710T1929Z-190710T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
229 PM CDT Wed Jul 10 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Crawford County in northwestern Arkansas...

* Until 315 PM CDT.

* At 229 PM CDT, a severe thunderstorm was located near Dyer, and is
  nearly stationary.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Alma...                           Mulberry...
  Dyer...                           

This includes the following highways,
 Interstate 40 in Arkansas between mile markers 12 and 21.
 Interstate 49 between mile markers 22 and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3544 9409 3545 9414 3544 9416 3544 9424
      3555 9424 3555 9406
TIME...MOT...LOC 1929Z 026DEG 2KT 3551 9417 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:16 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Jul 10, 12:16 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1216 PM CDT Wed Jul 10 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Scattered thunderstorms could potentially impact all TAF sites
through the afternoon, with chances diminishing toward 00Z.
Expect gusty winds and brief MVFR cigs/vsbys in and near storms.

&&

.PREV DISCUSSION... /Issued 1100 AM CDT Wed Jul 10 2019/

..UPDATE...

DISCUSSION...
We're continuing to monitor an area of showers/thunderstorms
moving gradually south/southeast across southeast KS. This
activity will be moving into portions of northeast OK over the
next few hours, and we'll also see additional scattered
development across northeast OK/northwest AR into the early
afternoon. Low-shear/high instability (MLCAPES 3500-4000 J/KG)
environment will be favorable for a few downburst wind gusts, with
cold-pool interactions eventually allowing storm clusters to
surge south into southeast OK/western AR through the remainder of
the afternoon.

Pockets of heavy rainfall will provide some relief to hot/humid
conditions, but will leave existing heat advisory as is.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  89  66  90 /  30   0   0   0
FSM   75  93  69  93 /  30   0   0   0
MLC   74  91  67  90 /  30   0   0   0
BVO   70  88  63  89 /  20   0   0   0
FYV   70  88  61  89 /  30   0   0   0
BYV   69  89  63  90 /  30   0   0   0
MKO   73  89  64  90 /  30   0   0   0
MIO   69  88  63  90 /  30   0   0   0
F10   73  89  66  90 /  30   0   0   0
HHW   75  93  70  92 /  30  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 8 PM CDT this evening for OKZ049-053>076.

AR...Heat Advisory until 8 PM CDT this evening for ARZ019-020-029.

&&

AVIATION.....18
Hazardous weather outlook, Jul 10, 12:52 PM CDT, 1 hour 37 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Wed Jul 10 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Wed Jul 10 2019

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Elevated.
	AREA...Eastern Oklahoma and west-central Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered thunderstorms will continue to track south and southeast
across eastern Oklahoma and northwest Arkansas this afternoon.
A few strong to severe thunderstorms will be possible with damaging
winds being the primary threat. Locally heavy rainfall will be
possible as well. The threat will diminish by early evening.

Outside of the thunderstorm activity, dangerous heat and humidity
will continue this afternoon with heat indices in the 105 to 110
degree range. A heat advisory is in effect for eastern Oklahoma
and west-central Arkansas through 8 PM this evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY THROUGH SUNDAY...No Hazards.
MONDAY AND TUESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A developing tropical system currently in the northern Gulf of
Mexico will approach the upper Texas or Louisiana coast this
weekend. This system is forecast to lift north, potentially
impacting portions of the area Monday into Tuesday. Although the
exact track is still uncertain, very heavy rainfall is expected
along and east of the low track. At this time, the best chance for
rainfall is across far southeast Oklahoma and northwest Arkansas.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Persons should continue to monitor the latest forecast into early
next week concerning the eventual track of the tropical system
and any potential heavy rainfall threat.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 10, 12:34 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1234 PM CDT Wed Jul 10 2019

ARZ001-OKZ054-057>064-066>070-101815-
Benton AR-Tulsa OK-Craig OK-Rogers OK-Delaware OK-Pawnee OK-Mayes OK-
Adair OK-Muskogee OK-Okmulgee OK-Osage OK-Cherokee OK-Ottawa OK-
Creek OK-Wagoner OK-
1234 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BENTON...ROGERS...
SOUTHEASTERN OSAGE...MAYES...NORTHWESTERN ADAIR...CHEROKEE...
SOUTHEASTERN PAWNEE...TULSA...SOUTHEASTERN CRAIG...DELAWARE...
SOUTHEASTERN OTTAWA...CREEK...WAGONER...NORTHERN MUSKOGEE AND
NORTHERN OKMULGEE COUNTIES UNTIL 115 PM CDT...

At 1233 PM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Seneca to 3 miles west of Hoot Owl to
5 miles west of Claremore to 3 miles north of Cleveland. Movement was
south at 40 mph.

Winds of 40 to 50 mph will be possible with these storms. Gusty
winds will also occur well ahead of the main line of thunderstorms
along the gust front.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Muskogee...                       Bella Vista...
Sand Springs...                   Claremore...
Tahlequah...                      Siloam Springs...
Wagoner...                        Bristow...
Jay...                            Pryor...
Owasso...                         Bixby...
Sapulpa...                        Jenks...
Glenpool...                       Coweta...
Pryor Creek...                    Skiatook...

This includes Interstate 44 between mile markers 179 and 265.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3650 9462 3650 9440 3623 9429 3610 9449
      3610 9455 3607 9455 3576 9502 3572 9555
      3578 9662 3644 9656 3642 9581 3646 9523
      3684 9462
TIME...MOT...LOC 1733Z 347DEG 40KT 3676 9460 3637 9519 3633 9572 3636
9646
Special weather statement, Jul 10, 1:11 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
111 PM CDT Wed Jul 10 2019

ARZ001-010-011-019-OKZ060>072-101900-
Madison AR-Benton AR-Crawford AR-Washington AR-Tulsa OK-Sequoyah OK-
Rogers OK-Delaware OK-Okfuskee OK-Mayes OK-McIntosh OK-Adair OK-
Muskogee OK-Okmulgee OK-Cherokee OK-Creek OK-Wagoner OK-
111 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...NORTHWESTERN MADISON...
NORTHWESTERN CRAWFORD...WASHINGTON...SOUTH CENTRAL ROGERS...SOUTHERN
MAYES...ADAIR...CHEROKEE...SOUTHERN TULSA...SOUTHERN DELAWARE...
CREEK...NORTHERN MCINTOSH...NORTHWESTERN SEQUOYAH...WAGONER...
MUSKOGEE...OKMULGEE AND NORTHERN OKFUSKEE COUNTIES UNTIL 200 PM
CDT...

At 111 PM CDT, strong thunderstorms were located along a line
extending from 7 miles northwest of Pea Ridge to 4 miles southwest of
Peggs to 2 miles south of Jenks to 2 miles north of Oilton. Movement
was southeast at 40 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Fayetteville...                   Springdale...
Rogers...                         Muskogee...
Bentonville...                    Sand Springs...
Tahlequah...                      Siloam Springs...
Okmulgee...                       Wagoner...
Bristow...                        Stilwell...
Huntsville...                     Bella Vista...
Bixby...                          Sapulpa...
Jenks...                          Okfuskee...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 240 and 295.
 Interstate 44 between mile markers 178 and 224.
 Interstate 49 between mile markers 47 and 93.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3607 9371 3550 9485 3540 9572 3552 9662
      3616 9662 3609 9592 3616 9522 3650 9446
      3650 9403
TIME...MOT...LOC 1811Z 334DEG 38KT 3654 9419 3605 9517 3599 9595 3612
9660
Local storm report, Jul 10, 1:17 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
117 PM CDT WED JUL 10 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0101 PM     TSTM WND GST     3 N TULSA               36.18N 95.92W
07/10/2019  E50 MPH          TULSA              OK   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

&&

TDS
Special weather statement, Jul 10, 1:43 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
143 PM CDT Wed Jul 10 2019

ARZ020-101915-
Franklin AR-
143 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 215
PM CDT...

At 141 PM CDT, strong thunderstorms were located near and around
Wiederkehr Village. The storms were nearly stationary.

Wind gusts of 50 to 55 mph will be possible with this storm.

Locations in or near the path include...
Ozark...                          Altus...
Branch...                         Denning...
Wiederkehr Village...             Cass...
Caulksville...                    Etna...
Barnes...                         Alix...
Redding...                        Watalula...
Meg...                            Peter Pender...
Taft...                           Paradise...

This includes Interstate 40 in Arkansas between mile markers 33 and
42.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
      3531 9381 3532 9392 3529 9392 3529 9398
      3572 9381 3570 9370
TIME...MOT...LOC 1841Z 086DEG 2KT 3551 9373
Special weather statement, Jul 10, 1:53 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
153 PM CDT Wed Jul 10 2019

ARZ002-011-101945-
Carroll AR-Madison AR-
153 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND CARROLL
COUNTIES UNTIL 245 PM CDT...

At 153 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Urbanette to near Withrow Springs
State Park. These storms were nearly stationary.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Berryville...                     Huntsville...
Eureka Springs...                 Withrow Springs State Park...
Forum...                          Urbanette...
Grandview...                      Clifty...
Blue Eye...                       Rockhouse...
Alabam...                         Pleasant Ridge...
Oak Hill...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3604 9372 3612 9386 3650 9372 3650 9336
TIME...MOT...LOC 1853Z 038DEG 3KT 3650 9347 3615 9375
Special weather statement, Jul 10, 1:58 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Tulsa OK
158 PM CDT Wed Jul 10 2019

ARZ010-011-019-OKZ064>066-068>072-101945-
Madison AR-Washington AR-Crawford AR-Adair OK-Muskogee OK-
Okmulgee OK-Sequoyah OK-Cherokee OK-Okfuskee OK-Creek OK-McIntosh OK-
158 PM CDT Wed Jul 10 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MADISON...NORTHERN
CRAWFORD...WASHINGTON...SOUTHWESTERN CREEK...NORTHERN MCINTOSH...
SEQUOYAH...SOUTHERN ADAIR...SOUTHEASTERN CHEROKEE...MUSKOGEE...
OKMULGEE AND NORTHERN OKFUSKEE COUNTIES UNTIL 245 PM CDT...

At 158 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Hobbs State Park to 8 miles southeast
of Stilwell to 5 miles north of Oktaha to 2 miles southeast of Depew.
Movement was south at 35 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Fayetteville...                   Muskogee...
Okmulgee...                       Sallisaw...
Bristow...                        Cedarville...
Mountainburg...                   Natural Dam...
Okfuskee...                       Henryetta...
Checotah...                       Elkins...
West Fork...                      Warner...
Morris...                         Vian...
Beggs...                          Greenland...
Boley...                          Gore...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 236 and 311.
 Interstate 44 between mile markers 181 and 188.
 Interstate 49 between mile markers 31 and 61.

LAT...LON 3585 9656 3572 9550 3577 9457 3624 9395
      3623 9387 3631 9385 3630 9378 3580 9381
      3543 9461 3541 9499 3546 9505 3540 9509
      3538 9545 3549 9663
TIME...MOT...LOC 1858Z 001DEG 30KT 3625 9385 3571 9457 3566 9551 3578
9648

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 1:11 PM CDTSpecial Weather StatementTSABenton, Washington49 min
Jul 10, 1:43 PM CDTSpecial Weather StatementTSAFranklin32 min
Jul 10, 1:53 PM CDTSpecial Weather StatementTSACarroll52 min
Jul 10, 1:58 PM CDTSpecial Weather StatementTSAWashington47 min
Jul 10, 2:17 PM CDTAreal Flood AdvisoryTSAFranklin3 hr
Jul 10, 2:26 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Jul 10, 2:36 PM CDTSpecial Weather StatementTSACrawford, Franklin, Sebastian39 min
Jul 10, 2:39 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian36 min
Jul 10, 2:44 PM CDTSpecial Weather StatementTSAMadison31 min
Jul 10, 3:00 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
Jul 10, 3:03 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Sebastian42 min
Jul 10, 3:17 PM CDTSevere Thunderstorm WarningTSASebastian28 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.